Alert archive / Missouri / Tornado Warnings in 2010
Tornado Warning 56, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Nov 24, 2010, 7:44 PM CST for Jasper County, Newton County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2010, 7:44 PM CST (01:44 UTC)
- Expired
- Nov 24, 2010, 8:30 PM CST
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Jasper County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 81 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 2:28 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 419 m²/s²
- 0-3 km storm-relative helicity
- 460 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
477 WFUS53 KSGF 250144 TORSGF MOC097-145-250230- /O.NEW.KSGF.TO.W.0056.101125T0144Z-101125T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 744 PM CST WED NOV 24 2010 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * TORNADO WARNING FOR... NEWTON COUNTY IN SOUTHWEST MISSOURI... SOUTHEASTERN JASPER COUNTY IN SOUTHWEST MISSOURI... * UNTIL 830 PM CST. * AT 742 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NEAR RACINE...OR 9 MILES WEST OF NEOSHO...MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE DIAMOND...GRANBY...NEOSHO...NEWTONIA... RACINE...RITCHEY...SARCOXIE...STARK CITY AND WENTWORTH. INTERSTATE 44 BETWEEN MILE MARKERS 23 AND 31 WILL ALSO BE IMPACTED BY THIS TORNADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3715 9407 3685 9407 3682 9453 3697 9457 TIME...MOT...LOC 0145Z 250DEG 37KT 3691 9449 $$ FOSTER
3 follow-up statements
341 WWUS53 KSGF 250156 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 756 PM CST WED NOV 24 2010 MOC097-145-250230- /O.CON.KSGF.TO.W.0056.000000T0000Z-101125T0230Z/ JASPER MO-NEWTON MO- 756 PM CST WED NOV 24 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CST FOR NEWTON AND SOUTHEASTERN JASPER COUNTIES... AT 751 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO 5 MILES NORTHWEST OF NEOSHO...MOVING EAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE DIAMOND...GRANBY...NEOSHO AND SARCOXIE. INTERSTATE 44 BETWEEN MILE MARKERS 22 AND 31 WILL ALSO BE IMPACTED BY THIS TORNADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. && LAT...LON 3683 9446 3699 9450 3715 9407 3685 9407 TIME...MOT...LOC 0156Z 250DEG 37KT 3695 9436 $$ FOSTER
366
WWUS53 KSGF 250203
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
803 PM CST WED NOV 24 2010
MOC097-145-250230-
/O.CON.KSGF.TO.W.0056.000000T0000Z-101125T0230Z/
JASPER MO-NEWTON MO-
803 PM CST WED NOV 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CST FOR
NORTHEASTERN NEWTON AND SOUTHEASTERN JASPER COUNTIES...
AT 800 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO NEAR DIAMOND...OR 7 MILES NORTHEAST OF NEOSHO...
MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE DIAMOND...GRANBY AND SARCOXIE.
INTERSTATE 44 BETWEEN MILE MARKERS 24 AND 31 WILL ALSO BE IMPACTED BY
THIS TORNADO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
&&
LAT...LON 3690 9419 3690 9431 3703 9435 3715 9407
3691 9407
TIME...MOT...LOC 0203Z 250DEG 37KT 3697 9427
$$
FOSTER470
WWUS53 KSGF 250223
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 PM CST WED NOV 24 2010
MOC097-145-250233-
/O.EXP.KSGF.TO.W.0056.000000T0000Z-101125T0230Z/
JASPER MO-NEWTON MO-
823 PM CST WED NOV 24 2010
...THE TORNADO WARNING FOR NORTHEASTERN NEWTON AND SOUTHEASTERN
JASPER COUNTIES WILL EXPIRE AT 830 PM CST...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE TORNADO
THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...THUS THE
WARNING IS BEING ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST THURSDAY MORNING
FOR SOUTHERN MISSOURI.
LAT...LON 3690 9419 3690 9431 3703 9435 3715 9407
3691 9407
TIME...MOT...LOC 0223Z 250DEG 37KT 3704 9403
$$
FOSTERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Nov 24, 6:12 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Nov 24, 6:12 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 612 PM CST WED NOV 24 2010 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... STRONG CONVECTION HAD ORGANIZED IN A SOUTHWEST TO NORTHEAST AXIS FROM NEAR JOPLIN TO THE LAKE OF THE OZARKS ALONG A PREFRONTAL TROUGH. MEANWHILE A WARM FRONT HAD LIFTED NORTH AND EAST AND EXTENDED FROM NEAR THE LAKE OF THE OZARKS TO NEAR WEST PLAINS. MODEST INSTABILITY WAS NOTED SOUTH OF THE WARM FRONT WITH MIXED LAYERED CAPES OF 500-700 J/KG AND 0-1 KM CAPE NEAR 300 J/KG IN SOUTHWEST MISSOURI. LOW LEVEL HELCITIES WERE MAXIMIZED NEAR THE WARM FRONT WITH DIMINISHING VALUES FARTHER WEST. SUPERCELLS WITH PERSISTENT CIRCULATION WERE FOCUSED NEAR THE INTERSECTION OF THE WARM FRONT AND PREFRONTAL TROUGH TO THE SOUTHWEST OF THE LAKE OF THE OZARKS. WITH DECREASING INSTABILITY PARAMETERS TO THE EAST...THESE STORMS WILL SHOW A GRADUAL DIMINISHING TREND EAST OF THE LAKE OF THE OZARKS. THE POTENTIAL FOR ADDITIONAL SUPERCELL DEVELOPMENT WILL CONTINUE INTO THE EARLY EVENING HOURS ALONG THE PREFRONTAL TROUGH. THE PRIMARY COLD FRONT EXTENDS FROM JUST EAST OF WICHITA TO NEAR ST. JOSEPH MISSOURI. THIS FRONT WILL CATCH UP WITH THE PREFRONTAL TROUGH BY EARLY EVENING THEN SURGE SOUTHEAST INTO THE OZARKS. EXPECT THUNDERSTORMS TO BECOME CONGEALED ALONG THE FRONT AS IT SWEEPS INTO THE OZARKS. WIND SHEAR WILL REMAIN FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT BUT INSTABILITY WILL WEAKEN WITH SUNSET AND MAY BE A LIMITING FACTOR TO SEVERE WEATHER. OVERALL THE POTENTIAL FOR SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE THROUGH THE EVENING HOURS MAINLY SOUTHEAST OF A PITTSBURG KANSAS TO VERSAILLES MISSOURI LINE. GIVEN THE EXTENT OF SHEAR AN ISOLATED TORNADO CANNOT IS POSSIBLE. FOSTER && .DISCUSSION... MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH ONGOING CONVECTION AND THUNDERSTORM AND SEVERE POTENTIAL THIS AFTERNOON INTO THIS EVENING. THEN ATTENTIONS TURNS TO AN ARCTIC COLD FRONTAL PASSAGE LATE THIS EVENING INTO THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT...THEN MUCH COLDER TEMPERATURES AND WINTRY PRECIPITATION WILL BE POSSIBLE BEHIND THE FRONT LATE TONIGHT INTO THURSDAY. CURRENTLY...SURFACE WARM FRONT HAS LIFTED BACK INTO THE AREA AND GENERALLY EXTENDS FROM GAINSEVILLE TO SPRINGFIELD TO EL DORADO SPRINGS THIS AFTERNOON. TO THE EAST OF THE FRONT TEMPERATURES ARE IN THE LOWER 50S ACROSS CENTRAL MISSOURI WHILE TEMPERATURES HAVE WARMED INTO THE 70S ACROSS SOUTHEASTERN KANSAS WEST OF THE FRONT. DEWPOINTS ARE ALSO STREAMING BACK INTO THE AREA FROM THE SOUTHWEST TO THE NORTHEAST BEHIND THE WARM FRONT...AS VALUES HAVE RISEN INTO THE LOWER TO MIDDLE 60S. AS A RESULT OF THE WARMER TEMPERATURES AND DEWPOINTS INSTABILITY HAS INCREASED ACROSS THE FAR SOUTHWESTERN CWA. MLCAPE VALUES HAVE INCREASED INTO 250 TO 700 J/KG BEHIND THE WARM FRONT. WIND SHEAR IS VERY STRONG AS 0-6KG BULK SHEAR VALUES ARE GREATER THAN 70KTS ACROSS THE AREA...WHICH WILL BE SIGNIFICANT TO PRODUCE ORGANIZED STORMS THIS AFTERNOON AND EVENING. THE QUESTION IS DO WE HAVE ENOUGH INSTABILITY WITHOUT STRONG FORCING TO MAINTAIN STORMS AHEAD OF THE APPROACHING COLD FRONT. SUPERCELLS WILL BE POSSIBLE IF STORMS CAN MAINTAIN THEMSELVES AND NOT GET SHEARED APART. STORMS ARE STARTING TO INCREASE IN COVERAGE ACROSS THE NORTHEASTERN CWA GENERALLY ALONG AND NORTH OF A MCCUNE KANSAS TO STOCKTON MISSOURI LINE. A FEW OF THIS STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE THIS AFTERNOON...WITH ALL MODES OF SEVERE WEATHER POSSIBLE. THE SHEAR VECTORS ARE ORIENTATED IN SUCH A WAY THAT TRAINING OF STORMS MAYBE POSSIBLE LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. DO NOT EXPECT WIDE SPREAD HEAVY RAINFALL AND FLOODING...BUT THERE WILL BE THE POSSIBILITY FOR ANY AREAS THAT RECEIVE MULTIPLE THUNDERSTORMS OVER THE SAME LOCATIONS. THE COLD FRONT IS BEGIN TO SURGE TO THE SOUTH ACROSS CENTRAL KANSAS THIS AFTERNOON. THE FRONT WILL STEADILY PUSH TO THE SOUTHEAST INTO THE CWA THIS EVENING. THIS FRONT WILL BE QUITE STRONG...SO THERE WILL BE ENOUGH FORCING TO DEVELOP ADDITIONAL THUNDERSTORMS ALONG THE FRONT. EXPECT A LINE OF STORMS TO DEVELOP NEAR THE NORTHWESTERN CWA BY THE EARLY TO MID EVENING HOURS THEN SWEEP TO THE SOUTHEAST. THE MAIN RISK WITH THESE STORMS WILL BE STRONG WINDS. IF ANY STORMS CAN DEVELOP AND REMAIN AHEAD OF THE FRONT THE WILL BE A LARGE HAIL AND ISOLATED TORNADO RISK DUE TO THE STRONG WIND SHEAR. WOULD EXPECT THE FRONT TO UNDER CUT THE FRONT AS IT PUSHED SOUTH AND EAST OF THE INTERSTATE 44 CORRIDOR WHICH WILL LIMIT THE HAIL AND TORNADO RISK...HOWEVER THERE COULD REMAIN A WIND RISK INTO THE OVERNIGHT HOURS. VERY COLD TEMPERATURES WILL QUICKLY SPREAD INTO THE AREA BEHIND THE FRONT TONIGHT. THIS EVENING AND DURING THE EARLY OVERNIGHT HOURS...THE PRECIPITATION SHOULD END PRETTY QUICKLY BEHIND THE FRONT. HOWEVER...THE FRONT WILL BEGIN TO SLOW DOWN AS IT EXITS THE AREA OVERNIGHT INTO THURSDAY MORNING. THERE WILL BE AN UPPER LEVEL WAVE AND LIFT FROM THE UPPER LEVEL JET THAT REMAINS OVER THE AREA BEHIND THE FRONT. SO...EXPECT POST FRONTAL PRECIPITATION LATE TONIGHT INTO THURSDAY GENERALLY ALONG AND EAST OF THE INTERSTATE 44 CORRIDOR. THE 850MB FRONT WILL LAG BEHIND THE SURFACE FRONT SO WARMER TEMPERATURES WILL BE PRESENT ALOFT. THIS WILL ALLOW FOR A PERIOD OF FREEZING RAIN OR SLEET TOMORROW...WITH LIGHT ACCUMULATIONS POSSIBLE. THERE ARE STILL QUESTION ON THE EXACT LOCATION AND AMOUNTS OF ANY WINTRY WEATHER. THE 850MB FRONT WILL OVERTAKE THE AREA WHICH MAY ALLOW FOR A SLEET SNOW RISK BEFORE IT ENDS THURSDAY EVENING. AGAIN MUCH COLDER TEMPERATURES WILL OCCUR BEHIND THE FRONT WITH HIGHS ONLY EXPECTED TO WARM INTO THE 30S ON THURSDAY WITH LOWS DROPPING INTO THE TEENS THURSDAY NIGHT. GUSTY NORTHERLY WINDS WILL ACCOMPANY THE COLDER AIRMASS WHICH WILL ALLOW WIND CHILLS TO DROP INTO THE TEENS TO THE SINGLE DIGITS. ANOTHER STORM SYSTEM WILL IMPACT THE ARE EARLY NEXT WEEK BRINGING ADDITIONAL CHANCES FOR PRECIPITATION TO THE AREA. WISE && .AVIATION... FOR THE 12Z KSGF...KJLN AND KBBG TAFS...AN ACTIVE WEATHER PERIOD CAN BE EXPECTED DURING THIS FORECAST PERIOD. THUNDERSTORMS HAVE AND CONTINUE TO DEVELOP FROM NORTHEASTERN OKLAHOMA TO THE NORTHEAST INTO CENTRAL MISSOURI EARLY THIS EVENING. THESE THUNDERSTORMS ARE DEVELOPING AND TRACKING OVER THE SAME LOCATIONS AS PREVIOUS STORMS DID. CURRENTLY THUNDERSTORMS ARE AFFECTING THE KJLN AREA AND WILL CONTINUE TO DO SO THIS EVENING. THESE STORMS ARE MOVING TO THE NORTHEAST WITH THE WHOLE LINE GENERALLY SAGGING SOUTH. THESE STORMS MAY AFFECT THE KSGF IN THE NEXT HOUR OR TWO....WITH A COUPLE HOURS BEFORE THIS ACTIVITY AFFECTS THE KBBG SITE. IFR VISIBILITIES...HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE WITH ANY THUNDERSTORMS. A COLD FRONT THAT IS CURRENTLY MOVING INTO SOUTHEAST KANSAS WILL CONTINUE TO RACE OFF TO THE SOUTHEAST TOWARDS AND THEN THROUGH THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. A LINE OF STORMS IS LIKELY TO DEVELOP ALONG THE FRONT AS IT PUSHES THROUGH THE AREA. WINDS WILL SHIFT TO THE NORTHWEST AND COULD BE GUSTY FOR A BIT BEHIND THE FRONT. A MUCH COLDER AIRMASS WILL QUICKLY SPREAD INTO THE AREA BEHIND THE FRONT WHICH MAY ALLOW FOR SOME LIGHT WINTRY MIX TO OCCUR. LITTLE TO ANY ACCUMULATIONS SHOULD OCCUR AT THE TAF SITE AS THE BETTER POTENTIAL WILL REMAIN SOUTH AND EAST OF THE TAF SITES. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Nov 24, 6:45 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 645 PM CST WED NOV 24 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 645 PM CST WED NOV 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... THE LIGHTNING RISK IS SIGNIFICANT. THE THUNDERSTORM WIND RISK IS ELEVATED FOR WIND GUSTS OVER 60 MPH. THE HAIL RISK IS ELEVATED FOR HAIL TO THE SIZE OF QUARTERS. THE TORNADO RISK IS ELEVATED. THE FLOOD RISK IS ELEVATED. THE NON THUNDERSTORM WIND RISK IS LIMITED. THE FREEZING RAIN RISK IS LIMITED. THE EXTREME COLD RISK IS LIMITED. DISCUSSION... A BROKEN LINE OF THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD FROM NORTHEAST OKLAHOMA INTO CENTRAL MISSOURI THIS EVENING. THESE STORMS ARE TRACKING ALONG A BAXTER SPRINGS KANSAS TO CAMDENTON MISSOURI LINE. THE INDIVIDUAL STORMS ARE TRACKING TO THE NORTHEAST...GENERALLY ACROSS THE SAME AREAS AS THE PREVIOUS STORMS. THE ENTIRE LINE OF STORMS WILL SAG SOUTH. SUPERCELLS WILL REMAIN POSSIBLE WITHIN THIS LINE OF STORMS AS VERY STRONG SHEAR AND MARGINAL INSTABILITY REMAIN IN PLACE. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE WITH THIS ACTIVITY INCLUDING LARGE HAIL TO THE SIZE OF QUARTERS...STRONG WINDS...ISOLATED TORNADOES AND HEAVY RAINFALL LEADING TO LOCALIZED FLASH FLOODING. STORMS SHOULD THEN TRANSITION INTO A SQUALL LINE AS AN ARCTIC COLD FRONT ACCELERATES SOUTHEAST ACROSS THE OUTLOOK AREA LATER THIS EVENING INTO THE OVERNIGHT HOURS. THE COMBINATION OF EXTREME WIND SHEAR AND MARGINAL INSTABILITY WILL RESULT IN A THREAT FOR DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL TO THE SIZE OF QUARTERS...AND ISOLATED TORNADOES AHEAD OF THE FRONT ACROSS THE SOUTHERN HALF OF THE OUTLOOK AREA TONIGHT. AS THIS ARCTIC COLD FRONT SWEEPS THROUGH THE REGION...BRISK AND GUSTY WINDS WILL SHIFT TO THE NORTH AND USHER IN A MUCH COLDER AIRMASS. WIND CHILLS IN THE TEENS TO THE SINGLE DIGITS ARE POSSIBLE ACROSS PORTIONS OF EXTREME SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI LATE TONIGHT. IN ADDITION...PRECIPITATION IS EXPECTED TO TRANSITION TO A LIGHT WINTRY MIX...WITH MINOR ICE ACCUMULATIONS POSSIBLE LATE TONIGHT ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LIGHT WINTRY PRECIPITATION IS EXPECTED TO INCREASE IN AREAL COVERAGE ON THANKSGIVING...ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR. MINOR ICE ACCUMULATIONS ARE EXPECTED... WITH ICE ACCUMULATIONS OF ONE TO TWO TENTHS OF AN INCH POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL MISSOURI. THE ICE ACCUMULATION WILL LIKELY BE CONFINED TO ELEVATED OBJECTS INCLUDING BRIDGES AND OVERPASSES. MINOR SLEET AND SNOW ACCUMULATIONS WILL ALSO BE POSSIBLE. MEANWHILE...WIND CHILLS IN THE UPPER SINGLE DIGITS AND TEENS WILL CONTINUE FROM THANKSGIVING INTO EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG AND SOUTH OF A BAXTER SPRINGS KANSAS TO CAMDENTON MISSOURI LINE SOUTH TO ROUGHLY THE HIGHWAY 60 CORRIDOR THROUGH 9 PM...THEN IT MAY BE NEEDED ACROSS THE REMAINDER OF THE SOUTHERN OUTLOOK AREA FROM MID EVENING INTO THE OVERNIGHT HOURS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Local storm report, Nov 24, 5:16 PM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 PM CST WED NOV 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 4 S EL DORADO SPRINGS 37.82N 94.02W
11/24/2010 E0.88 INCH CEDAR MO AMATEUR RADIO
&&
DCRAMERLocal storm report, Nov 24, 5:32 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
532 PM CST WED NOV 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 3 N WHEATLAND 37.99N 93.40W
11/24/2010 HICKORY MO EMERGENCY MNGR
POSSIBLE TORNADO. A HOME HAS BEEN DAMAGED ON COUNTY ROAD
160 APPROXIMATELY 3 MILES NORTH OF WHEATLAND. ANOTHER
HOME HAS BEEN DAMAGED JUST NORTH OF CROSS TIMBERS. THIS
IS ALSO A POSSIBLE TORNADO.
&&
DCRAMERLocal storm report, Nov 24, 5:53 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
553 PM CST WED NOV 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM FLASH FLOOD BAXTER SPRINGS 37.02N 94.74W
11/24/2010 CHEROKEE KS TRAINED SPOTTER
SIX TO EIGHT INCHES OF WATER REPORTED PONDING ON HIGHWAY
166 1/4 TO 1/2 MILES WEST OF TOWN.
&&
JCOLUCCILocal storm report, Nov 24, 5:57 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 PM CST WED NOV 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FUNNEL CLOUD 3 S CROSS TIMBERS 37.98N 93.23W
11/24/2010 HICKORY MO PUBLIC
FUNNEL CLOUD REPORTED CROSSING HIGHWAY 65 BETWEEN CROSS
TIMBERS AND PRESTON. FUNNEL CLOUD DID NOT CONTACT GROUND.
&&
JCOLUCCILocal storm report, Nov 24, 6:09 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
609 PM CST WED NOV 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM FLASH FLOOD JOPLIN 37.08N 94.51W
11/24/2010 JASPER MO AMATEUR RADIO
FLASH FLOODING ONGOING IN THE CITY OF JOPLIN. SEVERAL
STREETS ARE FLOODING ACROSS THE CITY.
&&
DCRAMERLocal storm report, Nov 24, 7:24 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
724 PM CST WED NOV 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND DMG 1 S BRIGHTON 37.44N 93.35W
11/24/2010 POLK MO LAW ENFORCEMENT
STRUCTURAL DAMAGE HAS BEEN OBSERVED ALONG HIGHWAY 13 NEAR
THE GREEN/POLK COUNTY LINE.
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 6:36 PM CST | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 39 min |
| Nov 24, 6:37 PM CST | Tornado Warning | SGF | Camden, Miller | 38 min |
| Nov 24, 7:02 PM CST | Severe Thunderstorm Warning | SGF | Greene, Polk | 28 min |
| Nov 24, 7:11 PM CST | Tornado Warning | SGF | Polk | 19 min |
| Nov 24, 7:26 PM CST | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 34 min |
| Nov 24, 7:34 PM CST | Severe Thunderstorm Warning | SGF | Jasper, Newton | 56 min |
| Nov 24, 7:36 PM CST | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 54 min |
| Nov 24, 8:03 PM CST | Flash Flood Warning | SGF | Camden, Maries, Miller | 6 hr |
| Nov 24, 8:21 PM CST | Tornado Warning | SGF | Lawrence | 39 min |
| Nov 24, 8:24 PM CST | Severe Thunderstorm Warning | SGF | Camden, Laclede, Pulaski | 36 min |
| Nov 24, 8:48 PM CST | Flash Flood Warning | SGF | Dade, Lawrence | 6 hr |
| Nov 24, 8:52 PM CST | Severe Thunderstorm Warning | SGF | Christian, Greene | 42 min |
| Nov 24, 9:25 PM CST | Severe Thunderstorm Warning | SGF | Webster | 37 min |
| Nov 24, 9:32 PM CST | Tornado Warning | SGF | Webster | 31 min |
| Nov 24, 9:46 PM CST | Flash Flood Warning | SGF | Greene, Webster | 6 hr |
| Nov 24, 9:49 PM CST | Tornado Warning | SGF | Laclede, Wright | 56 min |
| Nov 24, 9:53 PM CST | Flash Flood Warning | SGF | Barry, Lawrence, Newton | 6 hr |
| Nov 24, 10:27 PM CST | Severe Thunderstorm Warning | SGF | Texas | 63 min |
| Nov 24, 10:45 PM CST | Tornado Warning | SGF | Barry, McDonald, Newton | 60 min |
| Nov 24, 11:22 PM CST | Tornado Warning | SGF | Dent | 38 min |
| Nov 25, 2:29 AM CST | Areal Flood Warning | SGF | Dallas, Polk | 9 hr |
| Nov 25, 3:55 AM CST | Winter Weather Advisory | SGF | Barry, Camden, Christian, Dade, Dallas, Dent and 20 more | 14 hr |
| Nov 25, 3:59 AM CST | Areal Flood Warning | SGF | Barry, Greene, Lawrence, Newton, Webster | 6 hr |
| Nov 25, 9:44 AM CST | Areal Flood Warning | SGF | Christian, Greene | 24 hr |
| Nov 25, 11:39 AM CST | Areal Flood Warning | SGF | Lawrence | 23 hr |
Nearby
Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.